Osaka Journal of Mathematics

On the kernels of the pro-$l$ outer Galois representations associated to hyperbolic curves over number fields

Yuichiro Hoshi

Full-text: Open access

Abstract

In the present paper, we discuss the relationship between the Galois extension corresponding to the kernel of the pro-$l$ outer Galois representation associated to a hyperbolic curve over a number field and $l$-moderate points of the hyperbolic curve. In particular, we prove that, for a certain hyperbolic curve, the Galois extension under consideration is generated by the coordinates of the $l$-moderate points of the hyperbolic curve. This may be regarded as an analogue of the fact that the Galois extension corresponding to the kernel of the $l$-adic Galois representation associated to an abelian variety is generated by the coordinates of the torsion points of the abelian variety of $l$-power order. Moreover, we discuss an application of the argument of the present paper to the study of the Fermat equation.

Article information

Source
Osaka J. Math., Volume 52, Number 3 (2015), 647-677.

Dates
First available in Project Euclid: 17 July 2015

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1437137613

Mathematical Reviews number (MathSciNet)
MR3370470

Zentralblatt MATH identifier
06502589

Subjects
Primary: 14H30: Coverings, fundamental group [See also 14E20, 14F35]
Secondary: 14H25: Arithmetic ground fields [See also 11Dxx, 11G05, 14Gxx] 14K15: Arithmetic ground fields [See also 11Dxx, 11Fxx, 11G10, 14Gxx] 11D41: Higher degree equations; Fermat's equation

Citation

Hoshi, Yuichiro. On the kernels of the pro-$l$ outer Galois representations associated to hyperbolic curves over number fields. Osaka J. Math. 52 (2015), no. 3, 647--677. https://projecteuclid.org/euclid.ojm/1437137613


Export citation

References

  • G. Anderson and Y. Ihara: Pro-$l$ branched coverings of $\mathbf{P}^{1}$ and higher circular $l$-units, Ann. of Math. (2) 128 (1988), 271–293.
  • F.A. Bogomolov: Sur l'algébricité des représentations $l$-adiques, C.R. Acad. Sci. Paris Sér. A-B 290 (1980), A701–A703.
  • F.A. Bogomolov: Points of finite order on abelian varieties, Izv. Akad. Nauk SSSR Ser. Mat. 44 (1980), 782–804, 973.
  • F. Brown: Mixed Tate motives over $\mathbb{Z}$, Ann. of Math. (2) 175 (2012), 949–976.
  • \begingroup Y. Hoshi: Galois-theoretic characterization of isomorphism classes of monodromically full hyperbolic curves of genus zero, Nagoya Math. J. 203 (2011), 47–100. \endgroup
  • Y. Hoshi: Existence of nongeometric pro-$p$ Galois sections of hyperbolic curves, Publ. Res. Inst. Math. Sci. 46 (2010), 829–848.
  • Y. Hoshi: On monodromically full points of configuration spaces of hyperbolic curves; in The Arithmetic of Fundamental Groups–-PIA 2010, Contrib. Math. Comput. Sci. 2, Springer, Heidelberg, 2012, 167–207.
  • Y. Hoshi: On a problem of Matsumoto and Tamagawa concerning monodromic fullness of hyperbolic curves: genus zero case, Tohoku Math. J. (2) 65 (2013), 231–242.
  • Y. Hoshi: Conditional results on the birational section conjecture over small number fields, to appear in the Proceedings for Symposium in Durham (July 2011) “Automorphic Forms and Galois Representations”.
  • Y. Hoshi and S. Mochizuki: On the combinatorial anabelian geometry of nodally nondegenerate outer representations, Hiroshima Math. J. 41 (2011), 275–342.
  • Y. Ihara: Some arithmetic aspects of Galois actions in the pro-$p$ fundamental group of $\mathbb{P}^{1}-\{0,1,\infty\}$; in Arithmetic Fundamental Groups and Noncommutative Algebra (Berkeley, CA, 1999), Proc. Sympos. Pure Math. 70, Amer. Math. Soc., Providence, RI, 2002, 247–273.
  • N.M. Katz and B. Mazur: Arithmetic Moduli of Elliptic Curves, Annals of Mathematics Studies 108, Princeton Univ. Press, Princeton, NJ, 1985.
  • M. Matsumoto: Difference between Galois representations in automorphism and outer-automorphism groups of a fundamental group, Proc. Amer. Math. Soc. 139 (2011), 1215–1220.
  • M. Matsumoto and A. Tamagawa: Mapping-class-group action versus Galois action on profinite fundamental groups, Amer. J. Math. 122 (2000), 1017–1026.
  • J.S. Milne: Jacobian varieties; in Arithmetic Geometry (Storrs, Conn., 1984), Springer, New York, 1986, 167–212.
  • S. Mochizuki: The local pro-$p$ anabelian geometry of curves, Invent. Math. 138 (1999), 319–423.
  • S. Mochizuki: Topics in absolute anabelian geometry II: decomposition groups and endo-morphisms, J. Math. Sci. Univ. Tokyo 20 (2013), 171–269.
  • D. Mumford: Abelian Varieties, corrected reprint of the second (1974) edition, Tata Institute of Fundamental Research Studies in Mathematics 5, Published for the Tata Institute of Fundamental Research, Bombay, 2008.
  • J. Neukirch, A. Schmidt and K. Wingberg: Cohomology of Number Fields, second edition, Grundlehren der Mathematischen Wissenschaften 323, Springer, Berlin, 2008.
  • M. Raynaud: Courbes sur une variété abélienne et points de torsion, Invent. Math. 71 (1983), 207–233.
  • J.-P. Serre and J. Tate: Good reduction of abelian varieties, Ann. of Math. (2) 88 (1968), 492–517.
  • R.T. Sharifi: Relationships between conjectures on the structure of pro-$p$ Galois groups unramified outside $p$; in Arithmetic Fundamental Groups and Noncommutative Algebra (Berkeley, CA, 1999), Proc. Sympos. Pure Math. 70, Amer. Math. Soc., Providence, RI, 2002, 275–284.
  • N. Takao: Braid monodromies on proper curves and pro-$\ell$ Galois representations, J. Inst. Math. Jussieu 11 (2012), 161–181.
  • A. Tamagawa: The Grothendieck conjecture for affine curves, Compositio Math. 109 (1997), 135–194.
  • Revêtements étales et Groupe Fondamental (SGA 1), Documents Mathématiques (Paris) 3, Soc. Math. France, Paris, 2003.